Arkansas, 2007

Hail and Damaging Winds in Arkansas, July 15, 2007

July 15, 2007 · NWS LZK · 4 events in 2 counties and zones

During the late afternoon of the 15th, a front moved into northern Arkansas from southern Missouri and triggered scattered strong to severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

During the late afternoon of the 15th, a front moved into northern Arkansas from southern Missouri and triggered scattered strong to severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 15, 5:26 PM CST, 44 minutes earlier.

Area forecast discussion, Jul 15, 5:26 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT SUN JUL 15 2007

.AVIATION...
ISOLATED THUNDERSTORMS WILL MOVE SOUTHWEST AT 5 MPH MAINLY OVER PARTS
OF NORTHERN AND WESTERN ARKANSAS THIS EVENING. THEN VFR CONDITIONS WILL
PREVAIL. PATCHY FOG LATE TONIGHT INTO EARLY MONDAY WILL AT TIMES LOWER
VISIBILITY TO NEAR 4 MILES.(38)

&&

.PREV DISCUSSION... /ISSUED 224 PM CDT SUN JUL 15 2007/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
WEAK BOUNDARY WILL PUSH INTO NORTHERN ARKANSAS THROUGH TONIGHT. AT
THE SAME TIME...UPPER TROUGHING REMAINS OVER THE SOUTHEAST PORTION
OF THE AREA. THESE SYSTEMS WILL ACT AS A TRIGGER FOR ANY ISOLATED
SHOWERS/STORMS THROUGH TONIGHT.

THE FRONT WILL WEAKEN AND WASH OUT OVER THE AREA DURING THE NEXT 24
HOURS. UPPER TROUGHING WILL REMAIN OVER THE LOWER MISSISSIPPI VALLEY
AND WESTERN GULF COAST REGION THROUGH THE PERIOD. THIS WILL KEEP
SMALL...MOSTLY DIURNAL RAIN CHANCES IN ABOUT THE SOUTHERN THIRD OF
THE FORECAST AREA. AFTER TONIGHT...RAIN CHANCES WILL BE LITTLE TO
NONE IN THE NORTH INITIALLY...AS DRIER AIR IN THE MID AND UPPER
LEVELS PUSHES INTO THE REGION IN NORTHWESTERLY/NORTHERLY FLOW...AND
AS UPPER LEVEL RIDGING OVER THE SOUTHERN ROCKIES EXPANDS SLIGHTLY
INTO THE CENTRAL PLAINS. POPS WILL INCREASE SLIGHTLY IN THE NORTH BY
LATE IN THE PERIOD...AS AN UPPER WAVE HEADS OUT OF THE HIGH PLAINS
TOWARD THE REGION.

CLOUDS WILL DECREASE IN THE NORTH AND CENTRAL...WHICH WILL LEAD TO
WARMER TEMPERATURES IN MUCH OF THAT AREA. HOWEVER...READINGS WILL
STILL BE VERY CLOSE TO NORMAL FOR THIS TIME OF YEAR.

LONG TERM...THURSDAY THROUGH SUNDAY
AN ANOMALOUS UPPER AIR PATTERN WILL BE IN PLACE DURING THIS
PERIOD...WITH A HIGH AMPLITUDE RIDGE CENTERED OVER THE ROCKY
MOUNTAINS...AND AN TROUGH OVER MUCH OF EASTERN NORTH AMERICA. THIS
PATTERN MAY ALLOW FOR A FRONTAL PASSAGE LATE IN THE
PERIOD...DEPENDING ON THE AMPLITUDE AND WAVELENGTH OF THE PATTERN
THAT DEVELOPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     90  68  92  72 /  20  20  20  20
CAMDEN AR         86  71  92  70 /  30  20  20  20
HARRISON AR       88  66  92  69 /  20  20  20  20
HOT SPRINGS AR    88  70  94  72 /  20  20  20  20
LITTLE ROCK   AR  88  70  93  71 /  20  20  20  20
MONTICELLO AR     86  72  90  71 /  30  20  20  20
MOUNT IDA AR      89  67  93  70 /  20  20  20  20
MOUNTAIN HOME AR  89  66  93  72 /  20  20  20  20
NEWPORT AR        88  68  93  73 /  20  20  20  20
PINE BLUFF AR     87  69  92  72 /  30  20  20  20
RUSSELLVILLE AR   89  69  92  72 /  20  20  20  20
SEARCY AR         88  68  92  70 /  20  20  20  20
STUTTGART AR      88  69  91  71 /  30  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...38
Hazardous weather outlook, Jul 15, 8:35 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
935 AM CDT SUN JUL 15 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
935 AM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE AREA...MAINLY THIS AFTERNOON. SEVERE WEATHER AND FLOODING ARE
NOT EXPECTED...BUT A COUPLE OF STORMS DURING THE AFTERNOON COULD
BRIEFLY BECOME STRONG WITH GUSTY WINDS...HAIL...AND HEAVY RAINS THAT
COULD CAUSE TEMPORARY MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
PERIOD. THE BEST CHANCE OF RAIN WILL BE DURING THE AFTERNOON AND
EVENING AND THAT TIME OF DAY WILL HAVE THE BEST CHANCE FOR ANY
HAZARDOUS WEATHER. GUSTY WINDS...HAIL...AND HEAVY RAINS PRODUCING
MINOR FLOODING WILL BE THE MAIN HAZARDS THAT COULD RESULT FROM
THE SHOWERS AND THUNDERSTORMS.

AREAS OF DENSE FOG MAY DEVELOP DURING THE LATE NIGHT AND EARLY
MORNING HOURS...ESPECIALLY WHERE HEAVY RAIN FALLS THE PREVIOUS
AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

29

The radar

The Springfield radar (KSGF), 92 km away, was scanning. The volume nearest the first event began at 00:11 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Boone

When
July 15, 6:10 PM CST
Where
Boone County, 6 mi NW of Lead Hill
Measured
0.75 in hail
Reported by
Public
Coordinates
36.481, -92.976

Thunderstorm Wind, Boone

When
July 15, 6:10 PM CST
Where
Boone County, 6 mi NW of Lead Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
36.481, -92.976

Private boat docks were torn loose from their moorings near Tucker Hollow Marina.

Thunderstorm Wind, Boone

When
July 15, 6:50 PM CST
Where
Boone County, Bergman
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.320, -93.000

Trees were reported down.

Thunderstorm Wind, Marion

When
July 15, 7:15 PM CST
Where
Marion County, 4 mi NW of Peel
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
36.471, -92.821

One tree and numerous large limbs were reported down at Camp Galilee.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44146, 44147, 44148, 44151.